Turn on thread page Beta
    • #1
    • Thread Starter
    #1

    Hello ,

    I was diagnosed with moderately severe depression a few months ago and my GP has been really good. He offered me Antidepressants, a CBT programme or a combination at the time. I chose the CBT, though I didn't find the particular one I did that helpful. I did think I was getting better and indeed my GP even said he didn't think he even needed to recommend the meds anymore .

    However, I've dipped down again into my lowest point and I am considering giving them a try. I was just wondering if anyone had any advice. Particularly as I am doing three interviews in the next few weeks for my PGCE, would I better to wait till after in terms of side effects (I've not taken them before )?

    Additionally, as I want to go into teaching, will this affect my application?

    I think I'd like to do another course of CBT as well, but I feel like I've reached a point where I need the extra help.
    • TSR Support Team
    • Peer Support Volunteers
    Offline

    20
    ReputationRep:
    TSR Support Team
    Peer Support Volunteers
    (Original post by Anonymous)
    Hello ,

    I was diagnosed with moderately severe depression a few months ago and my GP has been really good. He offered me Antidepressants, a CBT programme or a combination at the time. I chose the CBT, though I didn't find the particular one I did that helpful. I did think I was getting better and indeed my GP even said he didn't think he even needed to recommend the meds anymore .

    However, I've dipped down again into my lowest point and I am considering giving them a try. I was just wondering if anyone had any advice. Particularly as I am doing three interviews in the next few weeks for my PGCE, would I better to wait till after in terms of side effects (I've not taken them before )?

    Additionally, as I want to go into teaching, will this affect my application?

    I think I'd like to do another course of CBT as well, but I feel like I've reached a point where I need the extra help.
    If you want to try them I would definately ask. You may want to wait until there is nothing important coming up in the next few weeks incase you get nasty side effects and do remember that you probably won't notice any change for a coouple of months while they get to it.
    I think when I took ADs it really helped the therapy to have an impact and asisted me through recovery so would definately be a supporter of taking them and having therapy if you want to. Took me a couple of months to notice any change and onger to notice a real improvement and to start with they made me feel rather apathetic and gave me a poor appetite. I'm glad I stuck with it though.

    I was taking ADs when I was doing a teaching course. All it meant was I got a call when we filled in medical forms to ask for more info- no affect to anything else.
    I would suggest you tell your (uni?)s student support team and lecturers that you are startin new medication because then if you do have side effects that mean you have to miss any lectures or anything they will know why and they can also tell you if it will have any sort of impact on your studies and application (though it shouldn't impeed anything).
    Student support can also help you with uni if you haven't spoken to them about it already. Things like extra support with work or exams and DSA.

    Good luck.
    Offline

    21
    ReputationRep:
    By you've reached the point where you need extra help do you mean more than just cbt? Or you mean cbt and the meds?
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: November 9, 2016
The home of Results and Clearing

3,502

people online now

1,567,000

students helped last year
Poll
Will you be tempted to trade up and get out of your firm offer on results day?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.